Human papillomavirus in a patient with severe gingival overgrowth associated with cyclosporine therapy. A case report


Saglam F., Onan U., Soydinc M., Yilmaz O. , Kirac K., Sever M.

JOURNAL OF PERIODONTOLOGY, vol.67, pp.528-531, 1996 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 67 Issue: 5
  • Publication Date: 1996
  • Doi Number: 10.1902/jop.1996.67.5.528
  • Title of Journal : JOURNAL OF PERIODONTOLOGY
  • Page Numbers: pp.528-531

Abstract

CYCLOSPORIN A IS AN ENDECAPEPTIDE that has been used clinically since 1978 as an immunosuppressant agent. Although cyclosporine appears to be uniformly beneficial in the treatment of a wide variety of disorders, its use may result in a number of side effects. One of the most important adverse effects is gingival overgrowth. This report relates a case of severe gingival overgrowth in a 31-year-old female who had received cyclosporine therapy in conjunction with a kidney transplant. Because of the severe gingival overgrowth, we analyzed a biopsy, which was positive for human papillomavirus. The case was treated and followed for 18 months.